Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 1, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Feb 8, 2011, 12:07 PM CST for 5 counties in Texas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2011, 12:07 PM CST (18:07 UTC)
- Expired
- Feb 8, 2011, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
Counties Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Taylor County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.1 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3131 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
977 WWUS74 KSJT 081807 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1207 PM CST TUE FEB 8 2011 ...STRONG WINDS EXPECTED OVER THE WESTERN BIG COUNTRY THIS AFTERNOON... .STRONG SOUTHERLY WINDS IN ADVANCE OF A FAST MOVING COLD FRONT MOVING SOUTH THROUGH THE PANHANDLE WILL OCCUR THIS AFTERNOON OVER THE WESTERN BIG COUNTRY. TXZ049-054-098-113-127-090000- /O.NEW.KSJT.WI.Y.0001.110208T1807Z-110209T0000Z/ FISHER-NOLAN-HASKELL-JONES-TAYLOR- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL... STAMFORD...ANSON...HAMLIN...ABILENE 1207 PM CST TUE FEB 8 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. STRONG SOUTHERLY WINDS WILL CONTINUE OVER THE WESTERN BIG COUNTRY THROUGH THIS AFTERNOON. LAW ENFORCEMENT PERSONNEL HAVE HAD SEVERAL REPORTS OF HIGH PROFILE VEHICLES MOVING PERPENDICULAR TO THE STRONG SOUTHERLY WINDS BEING OVERTURNED ON HIGHWAY 180 IN JONES COUNTY ACROSS THE FISHER COUNTY LINE. SUSTAINED WINDS NEAR 30 MPH WITH GUSTS NEAR 45 MPH WILL CONTINUE THROUGH THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 15
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Feb 8, 10:47 AM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Feb 8, 10:47 AM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1047 AM CST TUE FEB 8 2011 .UPDATE... THE ARCTIC COLD FRONT HAS MOVED INTO THE EXTREME SOUTHERN TX PANHANDLE AS OF 16Z WITH NORTH WINDS OF 25-35 KTS FOLLOWING THE FROPA. GUSTS IN THE PANHANDLE HAVE EXCEEDED 50 KTS AT TIMES WITH TEMPERATURES QUICKLY DROPPING INTO THE UPPER SINGLE DIGITS AND TEENS. THE FRONT STILL LOOKS TO BE ON TRACK TO REACH THE NORTHWEST FRINGES OF THE CWA AROUND 03Z...ARRIVING AT SAN ANGELO/ABILENE AT OR JUST BEFORE MIDNIGHT. THE FRONT WILL CONTINUE SOUTH CLEARING THE REMAINDER OF THE AREA WELL BEFORE 12Z. WHILE MOST OF THE LARGE SCALE FORCING WILL BE REMOVED TO OUR NORTH...WE STILL EXPECTED A BRIEF SHOT OF LIGHT TO MODERATE PRECIPITATION...MAINLY BETWEEN 06Z-18Z. ANY PRE FRONTAL PRECIP WILL BE IN THE FORM OF LIGHT RAIN/DRIZZLE BUT WILL CHANGE OVER TO FREEZING RAIN/SLEET IMMEDIATELY BEHIND THE FRONT. AS THE COLD AIR DEEPENS...WE WILL SEE A CHANGEOVER TO SNOW. POPS WERE INCREASED OVERNIGHT AND SNOW ACCUMULATIONS TWEAKED. THE GREATEST SNOWFALL ACCUMULATIONS /2-4 INCHES/ ARE EXPECTED IN THE BIG COUNTRY WITH LIGHT ICE ACCUMULATIONS ANTICIPATED MAINLY NORTH OF A LINE FROM SWEETWATER...TO WINTERS...TO BROWNWOOD. THUS...WE WILL BE EXTENDING THE WINTER WEATHER ADVISORY WITH THE POTENTIAL TO MOVE EVEN FARTHER SOUTH LATER TONIGHT AS DETAILS BECOME MORE APPARENT. I THINK MOST ICE ACCUMULATIONS WILL BE LESS THAN 1/10 OF AN INCH BUT THAT WILL BE MORE THAN ENOUGH TO CAUSE SIGNIFICANT PROBLEMS... ESPECIALLY WITH SEVERAL INCHES OF SNOW ON TOP. NORTH WINDS OF 20-30 MPH WILL CAUSE AREAS OF BLOWING SNOW IN THE BIG COUNTRY AS WELL WHICH WILL CREATE TREACHEROUS TRAVEL CONDITIONS THROUGH 18Z WEDNESDAY. A FEW MINOR CHANGES HAVE BEEN MADE TO THE 1ST PERIOD OF THE FORECAST WITH MORE EMPHASIS PLACED ON THE 2ND AND 3RD PERIODS. JOHNSON .AVIATION... /18Z UPDATE/ AVIATION CONCERNS FOR THIS PERIOD INVOLVES A STRONG COLD FRONT AND ASSOCIATED ADVERSE WEATHER EFFECTS TO INCLUDE FREEZING PRECIPITATION AND LIFR CONDITIONS. PRIOR TO THE ARRIVAL OF THE COLD FRONT...VFR CONDITIONS WILL CONTINUE ACROSS ALL TERMINAL SITES THROUGH 06Z. COLD FRONT IS EXPECTED AT KABI AROUND 06Z ACCOMPANIED BY IFR CEILINGS AND VISIBILITY WITH LIGHT DRIZZLE MIXING WITH LIGHT SNOW...CHANGING QUICKLY TO SNOW WITHIN A FEW HOURS AFTER FRONTAL PASSAGE. FRONTAL PASSAGE IS EXPECTED AT KSJT AROUND 09Z ACCOMPANIED BY A MIX OF DRIZZLE AND SNOW...WITH VFR CEILINGS LOWERING TO IFR AROUND 06Z BEFORE FRONTAL PASSAGE. COLD FRONTAL PASSAGE IS EXPECTED AT THE SOUTHERN TERMINALS AROUND 10Z WITH CEILINGS DETERIORATING TO IFR BEFORE FRONT ARRIVAL. WINDS ASSOCIATED WITH THE FRONTAL ARRIVAL WILL BE NORTHERLY GUSTING TO OVER 30KTS...REMAINING ELEVATED THROUGH THE REMAINDER OF THE TAF PERIOD. CONDITIONS WILL BEGIN TO IMPROVE BY MID MORNING AS THIS FAST MOVING SYSTEM MOVES EAST OF THE AREA. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 16 24 8 36 18 / 80 60 10 0 0 SAN ANGELO 20 31 10 41 18 / 40 30 10 0 0 JUNCTION 29 35 15 44 15 / 30 30 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COLEMAN... FISHER...HASKELL...JONES...NOLAN...RUNNELS...SHACKELFORD... TAYLOR...THROCKMORTON. && 15
Hazardous weather outlook, Feb 8, 6:17 AM CST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 617 AM CST TUE FEB 8 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-091230- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 617 AM CST TUE FEB 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THE ARRIVAL OF AN ARCTIC FRONT TONIGHT WILL BRING A CHANCE OF WINTRY PRECIPITATION. INITIALLY RAIN...THE PRECIPITATION IS EXPECTED TO CHANGE OVER TO SLEET...RAIN AND SNOW AS THE COLD AIR ARRIVES BEFORE CHANGING OVER TO SNOW BY WEDNESDAY MORNING. SNOW AMOUNTS OF 1 TO 2 INCHES...WITH A FEW HIGHERS AMOUNTS ARE EXPECTED ACROSS PARTS OF THE BIG COUNTRY. WHILE ICE ACCUMULATIONS ARE EXPECTED TO REMAIN LIGHT...VERY COLD TEMPERATURES WILL PRECLUDE MELTING SO SIGNIFICANT TRAVEL PROBLEMS ARE STILL POSSIBLE. IN ADDITION...STRONG NORTH WINDS WILL RESULT IN BLOWING SNOW WHICH MAY RESTRICT VISIBILITIES...FURTHER INCREASING THE TRAVEL RISKS. SUBZERO WIND CHILLS WILL BE POSSIBLE WEDNESDAY MORNING... INCREASING TO 5 TO 15 DEGREES BY MID AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW WILL CONTINUE ON WEDNESDAY MORNING ACROSS MUCH OF THE AREA...WITH A WINTRY MIX ACROSS THE NORTHWEST HILL COUNTRY AND PARTS OF THE NORTHERN EDWARDS PLATEAU. ADDITIONAL ACCUMULATIONS WILL REMAIN LIGHT...WITH PARTS OF THE BIG COUNTRY POSSIBLY RECEIVING AN ADDITIONAL INCH OF SNOWFALL. THE PRECIPITATION WILL MOVE EAST OF THE AREA BY WEDNESDAY AFTERNOON...FOLLOWED BY CLEARING SKIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DANIELS
In the hours before
Special weather statement, Feb 8, 7:49 AM CST, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 749 AM CST TUE FEB 8 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-082200- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 749 AM CST TUE FEB 8 2011 ...ANOTHER ARCTIC FRONT WITH AN ICE...SLEET...AND SNOW MIX POSSIBLE TONIGHT AND EARLY WEDNESDAY ACROSS WEST CENTRAL TEXAS... A STRONG ARCTIC COLD FRONT WILL MOVE SOUTH ACROSS WEST CENTRAL TEXAS LATE TONIGHT AND EARLY WEDNESDAY MORNING...BRINGING MUCH COLDER TEMPERATURES BACK TO THE REGION. WINTRY PRECIPITATION WILL AGAIN BE A THREAT...BEGINNING LATE TONIGHT. WE WILL LIKELY SEE PRECIPITATION BEGIN AS MOSTLY RAIN BY LATE EVENING. AS THE COLD AIR INVADES...WE EXPECT TO SEE A BRIEF CHANGEOVER TO SLEET AND FREEZING RAIN...THEN SNOW BY EARLY WEDNESDAY MORNING. THE BEST CHANCE FOR HEAVY SNOW WILL BE OVER THE BIG COUNTRY...WITH LESSER AMOUNTS TO THE SOUTH. AT THIS TIME...THE FORECAST IS FOR 1 TO 2 INCHES OF SNOW GENERALLY ALONG AND NORTH OF INTERSTATE 20...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. ICE ACCUMULATIONS ARE EXPECTED TO REMAIN LIGHT WITH THIS SYSTEM. HOWEVER...SIGNIFICANT TRAVEL PROBLEMS WILL STILL BE LIKELY WITH THE VERY COLD TEMPERATURES. GIVEN THE HIGH WINDS EXPECTED... REDUCED VISIBILITY DUE TO BLOWING SNOW WILL ALSO BE A CONCERN. SNOW WILL BE VERY SLOW TO MELT ON THE ROADS. HIGH TEMPERATURES ON WEDNESDAY ARE EXPECTED TO REMAIN IN THE LOWER TO MIDDLE 20S ACROSS THE BIG COUNTRY...TO THE LOWER TO MIDDLE 30S SOUTH. STRONG NORTH WINDS OF 15 TO 25 MPH WILL RESULT IN WIND CHILL VALUES AS LOW AS 5 TO 10 DEGREES BELOW ZERO ACROSS THE BIG COUNTRY AND CONCHO VALLEY TONIGHT...AND OVER ALL OF WEST CENTRAL TEXAS WEDNESDAY MORNING. SOME UNCERTAINTY STILL EXISTS. IF THE STORM TRACK SHIFTS FARTHER SOUTH...THEN THE ANTICIPATED SNOWFALL AMOUNTS WILL NEED TO BE INCREASED. CONVERSELY...A MORE NORTHERLY TRACK WILL LIKELY REDUCE THE HEAVY SNOW THREAT. PLEASE MONITOR THIS SITUATION CLOSELY AS THE DETAILS WILL BECOME MORE APPARENT.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 4:12 AM CST | Winter Weather Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Fisher and 16 more | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.